Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 2, NWS Portland, OR

August 17, 2012

NWS Portland, OR issued this red flag warning at Aug 17, 2012, 2:17 PM PDT. It took effect at Aug 18, 2012, 7:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2012, 2:17 PM PDT (21:17 UTC)
In effect from
Aug 18, 2012, 7:00 AM PDT
Expired
Aug 18, 2012, 10:48 PM PDT
In force
16 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS86 KPQR 172117
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
217 PM PDT FRI AUG 17 2012


ORZ602>604-WAZ602-604-172230-
/O.CAN.KPQR.FW.W.0001.000000T0000Z-120818T0400Z/
ZONE 602-ZONE 603-ZONE 604-
217 PM PDT FRI AUG 17 2012

...RED FLAG WARNING IS CANCELLED FOR DRY AND UNSTABLE CONDITIONS FOR 
FIRE WEATHER ZONES 602...603...AND 604...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE RED
FLAG WARNING.

THERMAL LOW PRESSURE HAS MOVED EAST INTO THE CASCADES THIS
AFTERNOON. AS A RESULT...ONSHORE FLOW WILL BRING COOLER MARINE AIR
INTO THE AREA THIS EVENING THROUGH THE WEEKEND. CRITICAL FIRE
WEATHER IS NO LONGER EXPECTED.

$$

ORZ605-607-WAZ660-180530-
/O.NEW.KPQR.FW.W.0002.120818T1400Z-120819T0600Z/
/O.CON.KPQR.FW.W.0001.000000T0000Z-120818T0400Z/
ZONE 605-ZONE 607-ZONE 660-
217 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 605...607 AND 
660... 
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 11 PM PDT SATURDAY FOR
THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES 605...607 AND
660...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND DRY FUELS...WHICH IS IN EFFECT FROM
7 AM TO 11 PM PDT SATURDAY. A RED FLAG WARNING FOR DRY AND
UNSTABLE CONDITIONS CONTINUES THROUGH 9 PM THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 605...607 AND 660.

* HAINES...EXPECT HAINES 5 AIR THROUGH EARLY THIS EVENING...WITH
  POCKETS OF HAINES 6 OVER THE RIDGES OF THE CASCADES.

* RELATIVE HUMIDITY...AS LOW AS 20-25 PERCENT THIS AFTERNOON...AND 
  30-35 PERCENT ON SATURDAY.

* IMPACTS...SIGNIFICANT INSTABILITY COMBINED WITH VERY LOW
  HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH FOR EXISTING AND NEW
  WILDFIRES THROUGH EARLY THIS EVENING. ADDITIONALLY...
  THUNDERSTORMS ON SATURDAY WILL INCREASE THE LIKELY HOOD OF FIRE
  STARTS. GIVEN THAT FUELS ARE CURRENTLY VERY DRY ANY FIRES THAT
  DO START WILL HAVE AN INCREASED POTENTIAL FOR EXPLOSIVE GROWTH.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL INCREASE FROM THE
  SOUTH BEGINNING SATURDAY MORNING...THEN DECREASE FROM THE SOUTH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ606-608-180530-
/O.NEW.KPQR.FW.W.0002.120818T1400Z-120819T0600Z/
/O.CON.KPQR.FW.W.0001.000000T0000Z-120818T0400Z/
ZONE 606-ZONE 608-
217 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 606 AND 
608... 
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 11 PM PDT SATURDAY FOR
THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES 606 AND 608...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND DRY FUELS...WHICH IS IN EFFECT FROM
7 AM TO 11 PM PDT SATURDAY. A RED FLAG WARNING FOR DRY AND
UNSTABLE CONDITIONS CONTINUES THROUGH 9 PM THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 606 AND 608...WHICH INCLUDES
  THE MOUNT HOOD AND WILLAMETTE NATIONAL FORESTS...

* HAINES...EXPECT HAINES 5 AIR THROUGH EARLY THIS EVENING...WITH
  POCKETS OF HAINES 6 OVER THE RIDGES OF THE CASCADES.

* RELATIVE HUMIDITY...AS LOW AS 20-25 PERCENT THIS AFTERNOON...AND 
  30-35 PERCENT ON SATURDAY.

* IMPACTS...SIGNIFICANT INSTABILITY COMBINED WITH VERY LOW
  HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH FOR EXISTING AND
  NEW WILDFIRES THROUGH EARLY THIS EVENING. ADDITIONALLY...
  THUNDERSTORMS ON SATURDAY WILL INCREASE THE LIKELIHOOD OF WILDFIRE
  STARTS. GIVEN THAT FUELS ARE CURRENTLY VERY DRY ANY FIRES THAT
  DO START WILL HAVE AN INCREASED POTENTIAL FOR EXPLOSIVE GROWTH.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL INCREASE FROM THE
  SOUTH BEGINNING SATURDAY MORNING...THEN DECREASE FROM THE SOUTH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
809 
WWUS86 KPQR 172246
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
346 PM PDT FRI AUG 17 2012

ORZ605-607-WAZ660-181600-
/O.CON.KPQR.FW.W.0001.000000T0000Z-120818T0400Z/
/O.CON.KPQR.FW.W.0002.120818T1400Z-120819T0600Z/
ZONE 605-ZONE 607-ZONE 660-
346 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 605...607 AND 
660... 
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 11 PM PDT SATURDAY FOR
THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES 605...607 AND
660...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND DRY FUELS...WHICH IS IN EFFECT FROM
7 AM TO 11 PM PDT SATURDAY. A RED FLAG WARNING FOR DRY AND
UNSTABLE CONDITIONS CONTINUES THROUGH 9 PM THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 605...607 AND 660.

* HAINES...EXPECT HAINES 5 AIR THROUGH EARLY THIS EVENING...WITH
  POCKETS OF HAINES 6 OVER THE RIDGES OF THE CASCADES.

* RELATIVE HUMIDITY...AS LOW AS 20-25 PERCENT THIS AFTERNOON...AND 
  30-35 PERCENT ON SATURDAY.

* IMPACTS...SIGNIFICANT INSTABILITY COMBINED WITH VERY LOW
  HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH FOR EXISTING AND NEW
  WILDFIRES THROUGH EARLY THIS EVENING. ADDITIONALLY...
  THUNDERSTORMS ON SATURDAY WILL INCREASE THE LIKELY HOOD OF FIRE
  STARTS. GIVEN THAT FUELS ARE CURRENTLY VERY DRY ANY FIRES THAT
  DO START WILL HAVE AN INCREASED POTENTIAL FOR EXPLOSIVE GROWTH.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL INCREASE FROM THE
  SOUTH BEGINNING SATURDAY MORNING...THEN DECREASE FROM THE SOUTH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ606-608-181600-
/O.CON.KPQR.FW.W.0001.000000T0000Z-120818T0400Z/
/O.CON.KPQR.FW.W.0002.120818T1400Z-120819T0600Z/
ZONE 606-ZONE 608-
346 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 606 AND 
608... 
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 11 PM PDT SATURDAY FOR
THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES 606 AND 608...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND DRY FUELS...WHICH IS IN EFFECT FROM
7 AM TO 11 PM PDT SATURDAY. A RED FLAG WARNING FOR DRY AND
UNSTABLE CONDITIONS CONTINUES THROUGH 9 PM THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 606 AND 608...WHICH INCLUDES
  THE MOUNT HOOD AND WILLAMETTE NATIONAL FORESTS...

* HAINES...EXPECT HAINES 5 AIR THROUGH EARLY THIS EVENING...WITH
  POCKETS OF HAINES 6 OVER THE RIDGES OF THE CASCADES.

* RELATIVE HUMIDITY...AS LOW AS 20-25 PERCENT THIS AFTERNOON...AND 
  30-35 PERCENT ON SATURDAY.

* IMPACTS...SIGNIFICANT INSTABILITY COMBINED WITH VERY LOW
  HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH FOR EXISTING AND
  NEW WILDFIRES THROUGH EARLY THIS EVENING. ADDITIONALLY...
  THUNDERSTORMS ON SATURDAY WILL INCREASE THE LIKELIHOOD OF WILDFIRE
  STARTS. GIVEN THAT FUELS ARE CURRENTLY VERY DRY ANY FIRES THAT
  DO START WILL HAVE AN INCREASED POTENTIAL FOR EXPLOSIVE GROWTH.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL INCREASE FROM THE
  SOUTH BEGINNING SATURDAY MORNING...THEN DECREASE FROM THE SOUTH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
346 
WWUS86 KPQR 181523
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
823 AM PDT SAT AUG 18 2012

ORZ605>608-WAZ660-182330-
/O.CON.KPQR.FW.W.0002.000000T0000Z-120819T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
823 AM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES
605...606...607...608 AND 660...

* AFFECTED AREA...FIRE WEATHER ZONES 605...606...607...608 AND 
  660.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL CONTINUE TODAY AS
  ISOLATED TO SCATTERED STORMS MOVE NORTH ACROSS THE AREA. THE
  THUNDERSTORM THREAT WILL DECREASE FROM THE SOUTH THIS EVENING.

* IMPACTS...THUNDERSTORMS WITH LIMITED RAINFALL TODAY WILL
  INCREASE THE LIKELIHOOD OF FIRE STARTS. GIVEN THAT FUELS ARE
  CURRENTLY VERY DRY ANY FIRES THAT DO START WILL HAVE AN
  INCREASED POTENTIAL FOR EXPLOSIVE GROWTH. ADDITIONALLY...
  THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY GUSTY AND ERRATIC
  WINDS CAUSING LESS PREDICTABLE FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
777 
WWUS86 KPQR 182135
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
235 PM PDT SAT AUG 18 2012

ORZ605>608-WAZ660-190545-
/O.CON.KPQR.FW.W.0002.000000T0000Z-120819T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
235 PM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES
605...606...607...608 AND 660...

* AFFECTED AREA...FIRE WEATHER ZONES 605...606...607...608 AND 
  660.

* THUNDERSTORMS...THE THUNDERSTORM THREAT WILL CONTINUE THIS
  AFTERNOON AND DECREASE FROM THE SOUTH THIS EVENING.

* IMPACTS...THUNDERSTORMS WITH LIMITED RAINFALL THROUGH THIS
  EVENING WILL INCREASE THE LIKELIHOOD OF FIRE STARTS. GIVEN THAT
  FUELS ARE CURRENTLY VERY DRY ANY FIRES THAT DO START WILL HAVE
  AN INCREASED POTENTIAL FOR EXPLOSIVE GROWTH. ADDITIONALLY...
  THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY GUSTY AND ERRATIC
  WINDS CAUSING LESS PREDICTABLE FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND SIGNIFICANT SURFACE INSTABILITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
734 
WWUS86 KPQR 190548
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1048 PM PDT SAT AUG 18 2012

ORZ605>608-WAZ660-190700-
/O.CAN.KPQR.FW.W.0002.000000T0000Z-120819T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
1048 PM PDT SAT AUG 18 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND DRY FUELS
FOR FIRE WEATHER ZONES FOR THE CASCADES AND FOOTHILLS OF SOUTH 
WASHINGTON AND NORTH OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE RED
FLAG WARNING. 

WORST CONDITIONS HAVE ENDED. FOREST FUELS REMAIN DRY...BUT THREAT
OF SCATTERED DRY THUNDERSTORMS HAS ENDED. WILL SEE A FEW ISOLATED
THUNDERSTORMS OVER THE CASCADES TONIGHT...BUT THESE WILL PRODUCE A
BIT MORE IN WAY OF RAINFALL. EITHER WAY...INITIAL ATTACK RESOURCES
WILL LIKELY NOT BE OVERWHELMED.

$$


ROCKEY.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this red flag warning went out at Aug 17, 8:47 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 17, 8:47 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
847 AM PDT FRI AUG 17 2012

.SYNOPSIS...ANOTHER UNSEASONABLY HOT DAY IS ON TAP AS HIGH PRESSURE
BEGINS TO SHIFT EAST OF THE REGION. A WEAK UPPER LEVEL TROUGH WILL
BRING A SMALL CHANCE OF A SHOWER OR THUNDERSTORM TO THE AREA
SATURDAY...BUT MOST LOCATIONS SHOULD REMAIN DRY DURING THIS TIME.
MORE NORMAL WEATHER INCLUDING PERIODS OF MORNING LOW
CLOUDS...AFTERNOON SUNSHINE AND SEASONAL TEMPERATURES WILL RETURN TO
THE REGION SUNDAY AND LAST WELL INTO NEXT WEEK AS ONSHORE FLOW
DEVELOPS.

&&

.SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWING A MUCH BETTER MARINE
STRATUS INTRUSION INTO THE COAST AND UP INTO COASTAL GAPS THIS
MORNING...WITH STRATUS ACTUALLY MAKING IT ALL THE WAY UP THE COLUMBIA
RIVER TO KELSO. THIS INFLUENCE OF MARINE AIR SHOULD KEEP TEMPERATURES
AROUND NORMAL ONCE AGAIN TODAY FOR COASTAL AREAS AND EVEN UP INTO THE
COAST RANGE. AS THE THERMAL TROUGH CONTINUES TO SHIFT EAST OF THE
CASCADES TODAY...THE COOLER MARINE AIR ALONG THE COAST WILL GRADUALLY
FILTER INTO THE VALLEY. WHILE INLAND TEMPERATURES ARE AGAIN EXPECTED
TO BE UNCOMFORTABLY HOT...AFTERNOON MAXIMUMS SHOULD TOP OUT A FEW
DEGREES COOLER THAN YESTERDAY. BROWN

REST OF SHORT TERM DISCUSSION REMAINS VALID...OUR ATTENTION WILL THEN
TURN TO THE THUNDER POTENTIAL TONIGHT INTO SATURDAY. AN AREA OF STEEP
MID LEVEL LAPSE RATES...A MID LEVEL THETA-E RIDGE AND MID LEVEL
CONVERGENCE SHOULD LEAD TO ELEVATED CONVECTION LIFTING NORTHWESTWARD
ACROSS THE REGION BEGINNING VERY LATE TONIGHT INTO SATURDAY MORNING.
A STORM OR TWO COULD BECOME SURFACE BASED NEAR THE CASCADE CREST
SATURDAY...BUT OTHERWISE THE REST OF THE FORECAST AREA WILL REMAIN
CAPPED SO HIGH TEMPERATURES AND THE AMOUNT OF MORNING SUNSHINE
SATURDAY WILL HAVE LITTLE BEARING ON WHETHER OR NOT CONVECTION
DEVELOPS. IT SHOULD BE MORE A FUNCTION OF WHETHER OR NOT A STRONG
ENOUGH VORT MAX LIFTS ACROSS THE REGION...AND DUE TO THE DIFFICULTLY
OF MODELS INITIALIZING THIS KIND OF FEATURE WELL THIS FAR IN
ADVANCE...CONFIDENCE REMAINS LOW. THE SREF DOES PAINT 10 TO 20
PERCENT CHANCES OF THUNDER ACROSS THE AREA SATURDAY. AS A RESULT...I
KEPT THE MENTION OF THUNDER IN THE FORECAST...AND MAINLY JUST TWEAKED
THE POP/WX GRIDS TO SHOW THE NORTHWARD PROGRESSION OF SHOWER/THUNDER
CHANCES ON SATURDAY. REGARDLESS OF WHETHER SHOWERS OR ISOLATED
TSTORMS DEVELOP...CLEARING SHOULD TAKE PLACE ACROSS THE INTERIOR FROM
SOUTHWEST TO NORTHEAST SATURDAY AFTERNOON AND EVENING.

A SOUTHWEST MARINE PUSH SHOULD ENSUE SATURDAY NIGHT AS HIGH PRESSURE
BUILDS NORTHWARD UP THE COAST. THIS WILL CAUSE CLOUDS TO SPREAD
INLAND SUNDAY MORNING. TEMPERATURES SHOULD...AS A RESULT...TOP OUT
NEAR NORMAL ON SUNDAY. THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE
MARINE PUSH WILL REMAIN OFF THE WASHINGTON COAST MONDAY...RESULTING
IN MORE SEASONAL WEATHER. /NEUMAN

.LONG TERM...BLOCKING RIDGE OVER THE ROCKIES CONTINUES TO SHIFT
EASTWARD BACK INTO THE PLAINS. AT SAME TIME...BROAD UPPER LOW OVER
THE BERING SEAS WILL SHIFT INTO THE GULF OF ALASKA. THIS WILL GIVE
THE START OF NEXT WEEK WITH MUCH MORE ONSHORE FLOW AND COOLER
TEMPERATURES. NOT MUCH CHANGE ON THE COASTAL AREAS...BUT INTERIOR
TEMPERATURES LIKELY TO BE PARTLY TO MOSTLY SUNNY DAYS WITH HIGHS IN
THE 70S TO LOWER 80S AFTER MORNING CLOUDS.

INTERESTING SITUATION TOWARDS END OF NEXT. ECMWF AND GFS MODELS
NOW SHOWING A RATHER STRONG UPPER LOW DROPPING OUT OF SE ALASKA AND
ACROSS THE PAC NW. IF THIS MATERIALIZES...COULD SEE FIRST RAIN
ACROSS PARTS OF THE NW SINCE EARLY JULY. WOULD ALSO BRING MUCH
COOLER AIR. FOR NOW NO CHANGES AS STILL EARLY TO BITE ON ANY
SOLUTION. MORE TOWARDS THE CANADIAN COAST. END RESULT WILL BE
STRONGER ZONAL FLOW OVER THE NE PAC.		       ROCKEY.

&&

.AVIATION...EXPECT MAINLY IFR/LIFR MARINE STRATUS ALONG THE COAST
AND IN THE WESTERN VALLEYS OF THE COAST RANGE THIS MORNING.
STRATUS MAY BURN OFF FOR A FEW HOURS EARLY THIS AFTERNOON...THOUGH
IF THIS HAPPENS IT WILL NOT BE LONG BEFORE FILLING BACK IN BY
THIS EVENING. LATEST NAM MOST GUIDANCE IS A BIT MORE AGGRESSIVE
WITH THE INLAND INTRUSION OF STRATUS SATURDAY MORNING. EXPECT
STRATUS TO AT LEAST GET TO KELSO. THERE WILL PROBABLY BE SMOKE IN
THE CENTRAL CASCADES VALLEYS AGAIN LATE TONIGHT INTO EARLY
SATURDAY REDUCING VSBYS.

KPDX AND APPROACHES...VFR CONDITIONS TODAY AND TONIGHT. INCREASING
HIGH AND MID CLOUDS TOMORROW MORNING WITH A SMALL CHANCE OF LOW
CLOUDS AROUND SUNRISE. KMD

&&

.MARINE...WIND PREDOMINANTLY S TO SW THROUGH THE WEEKEND. A
BENIGN PRESSURE GRADIENT WILL MEAN NO REAL CONCERNS AS WINDS WILL
REMAIN BELOW 20 KT OVER THE NEXT SEVERAL DAYS...WITH SEAS RUNNING
AT 4 TO 5 FT TODAY...AND LESS THAN 4 FT FOR THE WEEKEND. HIGH
PRESSURE REBUILDS OFFSHORE EARLY NEXT WEEK WITH THERMAL LOW
PRESSURE IN CALIFORNIA FOR A RETURN TO NW WINDS.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...EXCESSIVE HEAT WARNING UNTIL 9 PM PDT THIS EVENING FOR CASCADE
     FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-CENTRAL
     WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER
     COLUMBIA-NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON
     CASCADES-SOUTH WILLAMETTE VALLEY-UPPER HOOD RIVER VALLEY-
     WESTERN COLUMBIA RIVER GORGE.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR ZONE 602-ZONE
     603-ZONE 604-ZONE 605-ZONE 606-ZONE 607-ZONE 608.

WA...EXCESSIVE HEAT WARNING UNTIL 9 PM PDT THIS EVENING FOR GREATER
     VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH
     WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
     WESTERN COLUMBIA RIVER GORGE.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR ZONE 602-ZONE
     604-ZONE 660.

PZ...NONE.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Aug 17, 5:59 AM PDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
559 AM PDT FRI AUG 17 2012

ORZ005>014-WAZ019-022-023-039-040-181600-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
559 AM PDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY HOT TEMPERATURES WILL CONTINUE TODAY ACROSS THE
INTERIOR LOWLANDS. EXPECT HIGH TEMPERATURES IN THE MID TO UPPER
90S FOR MANY LOCATIONS. A FEW LOCATIONS MAY PUSH 100F.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001>004-PZZ210-WAZ020-021-181600-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-COLUMBIA RIVER BAR-
WILLAPA HILLS-SOUTH WASHINGTON COAST-
559 AM PDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

Nearby

Red Flag Warnings in Oregon, 2012Red Flag Warnings in Washington, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.